MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK
Model Number 48345T-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The black reload has been returned and evaluated by the failure analysis team.The reload was returned with the shuttle and knife separated from reload.The reload was found broken.No pieces were missing.Test for sound was not able to be performed.Additionally, the reload was found to have blade damage at the distal end of the blade.The cutting edge did not exhibit any signs of corrosion that would have contributed to the blade damage.The reload was also found to have cartridge damage.The reload cartridge had mechanical indentations from exposed component.There was no material missing as a result.The complaint was not confirmed by failure analysis.A review of the stapler logs for the sure form 45 stapler associated with this event has been performed by an isi failure analysis engineer (fae).The following additional information was provided: logs show pn 480545-04, ln l16231109-0650, was installed on the system 8x and fired 8 reloads (1 black, 1 green, 1 white, 1 blue, 4 black, in that order).On install 1, the stapler failed to detect the reload color, and the user manually selected the black reload via the gui on the ssc touchpad.On installs 1-4, and 6-8, the first clamps were successful, and the firings were each completed with no pauses for compression.On install 5, the first clamp was successful, but was followed by a firing failure.The firing stopped at ~37% completion, after a duration of ~23 seconds.Peak firing force was measured at 694 n.After the 8th fire, the stapler was removed and not used in the procedure again.There were no stapler related errors in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary segmentectomy surgical procedure, there was a sound and the black sure form 45 reload stopped halfway.The procedure was continued as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the stapler instrument did work.The target tissue was the lung.The event did not involve a failure to fire.The event did involve a partial fire.The event did not involve the stapler jaws opening/releasing during the firing sequence.The reload did not deploy staples unexpectedly.An error message stating the tissue was too thick to continue was generated.There were no malformed or unformed staples.The reload did have an exposed blade.There were no missing staples from the staple line.There were no holes/gaps from the staple line.The reload was not stuck to tissue.There was no bleeding observed on the staple line.There was no unplanned tissue removal due to the stapler firing failure.The surgeon used another black reload and completed stapling.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21429029
Report Number2955842-2025-01867
Device Sequence Number19920745
Product Code GDW
UDI-Device Identifier10886874117115
UDI-Public(01)10886874117115(10)K11231130
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345T-02
Device Catalogue Number48345T
Device Lot NumberK11231130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose